Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weight loss - not able to gain weight
Feb 12, 1999

Hello. Im am unable to gain weight and have lost 20lbs since I started my cocktail. Norvir, 3TC, and Zeirt. I went from 130 to 110. What should I do to gain weight. I have not lost anymore and am holding steady at 110-112. My doctor says as long as I don't lose anymore he doesn't want to change my program and I agree but how can I gain weight withour raising my already high cholesterol and triglyceride levels?

Thanks

Response from Mr. Molaghan

Hello A twenty-pound weight loss is significant. Have you discussed anabolic steroids with your physician? Have you had your testosterone level checked? Many patients with HIV related weight loss or wasting, have benefited from treatment with steroids. There are many options such as Nandralone, Anadrol, Testosterone, Oxandrin etc. These medicines work by increasing lean body mass instead of fat. They must be administered carefully and liver function tests should be monitored. Ideally, a modest exercise program helps people to maximize the benefits of this treatment. Adequate nutrition is also essential. Discuss this with your doctor. Good luck.


Previous
EYE FATIGUE & LIPODYSTROPHY
Next
Tired all the time

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement